MAUDE Adverse Event Report: STRYKER TRAUMA KIEL COUNTERBORE DRILL, LONG IMN INSTRUMENTS 5.5MMX255MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER TRAUMA KIEL COUNTERBORE DRILL, LONG IMN INSTRUMENTS 5.5MMX255MM; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 2351-5510
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the patient underwent the initial procedure for femur (right).When the surgeon used the subject product, counterbore drill according to the advanced locking screw insertion procedure, the drill broke".
 
Additional Manufacturer Narrative
The reported event was confirmed.Review of the dhr revealed the item had been manufactured to specs.Review of risk management file (rmf), capa and complaint history revealed no salience.The device received was completely broken in the recess in front of the transition to the wider diameter at the connection adapter.The fracture pattern revealed a brittle fracture.It could not be excluded that the item had been used with a power tool under misalignment causing the adapter fragment to snap off at the weakest diameter.A manufacturing deficiency of the device was not verified.With available information and referring to investigation results the cause of the event was regarded being user related.
 
Event or Problem Description

Brand Name
COUNTERBORE DRILL, LONG IMN INSTRUMENTS 5.5MMX255MM
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key11496819
Report Number0009610622-2021-00420
Device Sequence Number3858292
Product Code HWE
UDI-Device Identifier07613327379532
UDI-Public07613327379532
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2351-5510
Device Catalogue Number23515510
Device Lot NumberKP431895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer05/05/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date06/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1